MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; SCREW, FIXATION, BONE
Model Number SUTURE ANCHOR, CORKSCREW FT II
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Swelling (2091); Tingling (2171); Discomfort (2330)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was previously reported by a patient (case (b)(4)) that the patient had undergone a left hamstring tendon repair procedure on (b)(6) 2012.The patient had torn his hamstring off the pelvic bone and the surgeon reattached it using two arthrex anchors (ar-1928snf-2, lot 433344, corkscrew ft ii suture anchor and ar-18928sf-2, lot 388268), suture anchor, corkscrew, ft ii).The patient reported that he had been experiencing pain in pelvic bone and entire leg, tenderness and swelling in entire hip and leg.The symptoms began a few months after surgery when it was noticed the patient still had swelling which had not dissipated.Over time discomfort started with tingling in the leg and through the years the pain and swelling had increased with constant discomfort in the hip bone.Patient had been treated with physical therapy and drugs.At time of initial report patient stated he may have developed an allergy to the metal.Medwatch reports (1220246-2019-00942 and 1220246-2019-00943) were submitted for the possible allergic reaction.Additional information obtained 10/15/19: the patient has reported that he underwent a second surgery on (b)(6) 2019 to explant the two anchors (ar-1928snf-2, lot 433344, corkscrew ft ii suture anchor and ar-18928sf-2, lot 388268), which were previously implanted during the (b)(6) 2012 procedure.The anchors had been intended to hold his hamstring in place while it reattached to his pelvic bone.These anchors were removed and not replaced.Patient had requested to keep the explanted anchors but the facility declined to do so, being told it was due to the sharpness of the device.Final disposition of the anchors by the facility is unknown.

Brand Name
SUTURE ANCHOR, CORKSCREW FT II
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9289953
Report Number1220246-2019-01407
Device Sequence Number1724330
Product Code HWC
UDI-Device Identifier00888867023703
UDI-Public00888867023703
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model NumberSUTURE ANCHOR, CORKSCREW FT II
Device Catalogue NumberAR-1928SF-2
Device Lot Number388266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR